I had been experiencing hair loss the last year and now my hairline has started receding.
I am now 24 and i was in denial but now that it’s visible i started propecia although i didn’t want to because of the horror stories i read. After i started i had testicular pain and i felt a lot of anxiety and stress so i decided to stop. It’s been a week since i stopped the 1 mg per day. How long do the effects of it need until they are gone?
From a study i read the byproduct ([3H]dihydrofinasteride) has a half life of 1 month and the intermediate adduct of it (NADP-dihydrofinasteride) still effects DHT production. Will i need that long to be sure that it doesn’t creates me the stress i feel? The fact that finasteride is an irreversible 5AR2 inhibitor means that i will have to wait for new 5AR2 enzyme to be reproduced, and can this be downregulated in any way? Is my anxiety caused by the the inhibition of allopregnanolone maybe?
For all practical purposes, the half life of Propecia (finasteride 1mg) in your blood stream is about 4-6 hours. This means the drug should be out of your blood stream in one day. This is why you need to take the medication everyday. Some believe there is a component of tissue fixation where some residual drug linger on for about one week. This is why we often write that if you experience a side effect you should see it reverse in about one week.
It is quite a remarkable coincidence that as someone who was apprehensive about taking Propecia from reading the “horror” stories of on the Internet also happen to get the rare side effects. Testicular pain and anxiety as a side effect in it of itself individually is probably less than one percent but having BOTH would be even rare. Also note that these symptoms are not even reported in the actual drug insert. Please note that I am not trying to ignore what you are experiencing but rather you should also speak to your doctor as testicular pain is a very serious medical issue that may not be related to the medication itself.
With respect to all the biochemistry questions of the breakdown of Propecia, I do not believe it has anything to do with your issues. I am also not a biochemistry expert to state all the importance and functions of the enzymes or hormones you are trying to correlate with your issues. I have said many times before, our body and its function/dysfunction is not so simple to define with single biochemistry pathways.
With all due respect your “anxiety” may just be more of a psychological issue rather than these enzymes and by products of Propecia. Because if you really want to really get in to all the biochemical process behind your “anxiety”, you must think of all the other medications you may be taking (for example: anti-depressant drugs can cause sexual dysfunction, anxiety, suicidal feelings, etc), recreational drugs you may be using or have used (for example: effects of marijuana, cocaine etc can cause long lasting mood related side effects), your social life (for example: dating in your 20’s while losing hair in it of it self can be filled with anxiety), the sun exposure you have (for example: not having enough sun light can cause psychological effects), your childhood experiences (for example: you can fill in the blank and blame x y z from your childhood), the friends you have, etc etc etc. This list is endless and Bladingblog and a short paragraph cannot begin to understand the big picture nor solve your issues. I will say again, biochemistry alone does not explain your mood.
My final point: TALK WITH YOUR DOCTOR for your anxiety issues and your testicular pain.